MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL; INTRAOCULAR LENS
Model Number SY60WF
Medical Device Problem Codes Break (1069); Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
A non-healthcare professional reported during intraocular lens (iol) implant procedure, lens loading issue was noticed.Customer was asking if it was the cartridge.Reported both haptic was ripped off and cartridge was cracked.Additional information has been received, the reporter called and said it was a newer scrub tech assisting the surgeon, who took longer than usual for the irrigation and aspiration (i and a).Reporter believed that the lens was loaded too long before newer scrub tech and surgeon tried to inject it.The backup lens was used to complete the procedure.There was no patient harm.Also mentioned the lens was quite thick and maybe a different model, company cartridge should have been used.There was no additional information, and the product was discarded.
 
Additional Manufacturer Narrative
The product was not returned.Product history records were reviewed, and the documentation indicated the product met release criteria.The account indicated the use of a non-qualified cartridge with an unspecified handpiece and viscoelastic.The company, 28.0 diopter lens is not qualified for use with the company iii d cartridge.The diopter range for the company iii (d) cartridge is 6.0-25.0.The company, 28.0 diopter lens is qualified for use with the company iii (c) cartridge.The root cause is most likely related to a failure to follow the instructions for use (ifu).The account used an unqualified lens/cartridge combination.Information was provided that the reporter indicated that the lens may have been too thick, and they probably should have used a c cartridge.The company, 28.0 diopter lens is not qualified for use with the company iii d cartridge.The diopter range for the company iii (d) cartridge is 6.0-25.0.The company, 28.0 diopter lens is qualified for use with the company iii (c) cartridge.Company foldable intraocular lenses (iols) are qualified for use with a company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The use of an unqualified combination may cause damage to the iol and potential complications during the implantation process.Additional information was provided that a facility representative indicated a newer scrub tech was assisting the surgeon who took longer than usual for the i and a, and believe the lens was loaded too long before attempting to deliver.The ifu instructs: follow the section regarding directions for use for information on the maximum allowed time for the iol to stay in the folded condition.Failure to adhere to manufacturer's recommendations may result in iol damage.Ifu note: during lens loading and insertion, do not allow the company iol to remain in a folded condition within the selected iol delivery system for more than 3 minutes prior to completing insertion into the capsular bag.The account indicated the product was not available to evaluate.Due diligence has been performed in an attempt to obtain further information on this event.File will be reopened if new information or the sample is received.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21468589
Report Number1119421-2025-00539
Device Sequence Number18437201
Product Code HQL
UDI-Device Identifier00380652251648
UDI-Public(01)00380652251648(17)280214(11)240216(10)15802890
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSY60WF
Device Catalogue NumberSY60WF.280
Device Lot Number15802890
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/30/2025
Supplement Date Received by Manufacturer03/18/2025
Initial Report FDA Received Date02/26/2025
Supplement Report FDA Received Date04/16/2025
Date Device Manufactured02/16/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL , CARTRIDGE D; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; UNKNOWN HANDPIECE; UNKNOWN OVD
Patient SexUnknown